Alert archive / California / Wind Advisories in 2018

Wind Advisory 23, NWS Hanford, CA

December 1, 2018

NWS Hanford, CA issued this wind advisory at Dec 1, 2018, 3:24 AM PST. It took effect at Dec 1, 2018, 12:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2018, 3:24 AM PST (11:24 UTC)
In effect from
Dec 1, 2018, 12:00 PM PST
Expired
Dec 2, 2018, 12:00 AM PST
In force
12 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

839 
WWUS76 KHNX 011124
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
324 AM PST Sat Dec 1 2018

CAZ095-098-099-011930-
/O.NEW.KHNX.WI.Y.0023.181201T2000Z-181202T0800Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
324 AM PST Sat Dec 1 2018

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT PST
TONIGHT...

The National Weather Service in Hanford has issued a Wind
Advisory, which is in effect from noon today to midnight PST
tonight.

* WINDS...West 15 to 25 mph with gusts of 45 to 55 mph through 
  and below the mountain passes. 

* IMPACTS...Gusty winds will blow around unsecured objects and
  also make driving difficult, especially for high profile
  vehicles. Highways affected include Highway 14, Highway 58
  through and below Tehachapi Pass in the vicinity of Mojave and
  Highway 178 through and below Walker Pass.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
Durfee/JEB
4 follow-up statements
222 
WWUS76 KHNX 011915
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1115 AM PST Sat Dec 1 2018

CAZ095-098-099-020315-
/O.CON.KHNX.WI.Y.0023.181201T2000Z-181202T0800Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
1115 AM PST Sat Dec 1 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WINDS...West 15 to 25 mph with gusts of 45 to 55 mph through 
  and below the mountain passes.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  also make driving difficult, especially for high profile 
  vehicles. Highways affected include Highway 14, Highway 58 
  through and below Tehachapi Pass in the vicinity of Mojave and 
  Highway 178 through and below Walker Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

DCH
174 
WWUS76 KHNX 020303
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
703 PM PST Sat Dec 1 2018

CAZ095-098-099-020800-
/O.CON.KHNX.WI.Y.0023.000000T0000Z-181202T0800Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
703 PM PST Sat Dec 1 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WINDS...West 15 to 25 mph with gusts of 45 to 55 mph through 
  and below the mountain passes.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  also make driving difficult, especially for high profile 
  vehicles. Highways affected include Highway 14, Highway 58 
  through and below Tehachapi Pass in the vicinity of Mojave and 
  Highway 178 through and below Walker Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

BSO
294 
WWUS76 KHNX 020418
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
818 PM PST Sat Dec 1 2018

CAZ089>092-021700-
/O.NEW.KHNX.FG.Y.0019.181202T0418Z-181202T1700Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
818 PM PST Sat Dec 1 2018

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST SUNDAY...

The National Weather Service in Hanford has issued a Dense Fog
Advisory, which is in effect until 9 AM PST Sunday.

* VISIBILITIES...One quarter mile or less at times.

* TIMING...Until 9 AM PST Sunday.

* IMPACTS...Limited visibilities will make travel very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one quarter mile. If driving, slow down, use
your headlights, and leave plenty of distance ahead of you.

&&

$$

CAZ095-098-099-020800-
/O.CON.KHNX.WI.Y.0023.000000T0000Z-181202T0800Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
818 PM PST Sat Dec 1 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WINDS...West 15 to 25 mph with gusts of 45 to 55 mph through 
  and below the mountain passes.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  also make driving difficult, especially for high profile 
  vehicles. Highways affected include Highway 14, Highway 58 
  through and below Tehachapi Pass in the vicinity of Mojave and 
  Highway 178 through and below Walker Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 45 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
BS
673 
WWUS76 KHNX 020754
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1154 PM PST Sat Dec 1 2018

CAZ095-098-099-020900-
/O.EXP.KHNX.WI.Y.0023.000000T0000Z-181202T0800Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Lake Isabella, Ridgecrest, 
Rosamond, California City, Edwards AFB, and Mojave
1154 PM PST Sat Dec 1 2018

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT...

The Wind Advisory will be allowed to expire; however, local gusts
below the passes and canyons, especially in the Kern County
desert, could reach around 45 mph at times through the early 
morning hours.

$$

CAZ089>092-021600-
/O.CON.KHNX.FG.Y.0019.000000T0000Z-181202T1700Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-Southeastern San Joaquin Valley-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia
1154 PM PST Sat Dec 1 2018

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY...

* VISIBILITIES...One quarter mile or less at times.

* TIMING...Until 9 AM PST Sunday.

* IMPACTS...Limited visibilities will make travel very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means visibilities will frequently be
reduced to less than one quarter mile. If driving, slow down, use
your headlights, and leave plenty of distance ahead of you.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 30, 4:00 PM PST, 11 hours 24 minutes earlier.

Area forecast discussion, Nov 30, 4:00 PM PST, 11 hours 24 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
400 PM PST Fri Nov 30 2018

.SYNOPSIS...
A few light mountain showers will remain possible overnight,
mainly in the valley facing slopes of the Tehachapi mountains.
Another weaker system will impact central California Saturday,
followed by cool and drier conditions for the beginning of next
week. More wet weather is possible by the middle of next week
as another storm system moves into the region.

&&

.DISCUSSION...
Much quieter weather today across central California as the potent
low pressure system has shifted east over the Four Corners region.
Cool northwesterly flow continues with a few light upslope showers
in the mountains and foothills. Most will dissipate around sunset
but some may continue in the north and west facing slopes of the
Tehachapi Mountains overnight. A good onshore surface remains as
the SFO-LAS pressure gradient is around 10mb. Westerly wind gusts
generally 30-40 mph are occurring through and just below the Kern
County mountain passes. Expect some decrease in speeds overnight
but then increasing again on Saturday afternoon.

The next low pressure system will move into the Pacific Northwest
tonight and track more north and east than the previous system.
Guidance brings us significantly less precipitation from this
storm, although it will be cooler with snow levels as low as
around 4000 ft by later Saturday. Snowfall accumulations are
expected to top out around 6 inches In the higher elevations north
of Kings Canyon as this system tracks through the region. A
Winter Weather Advisory remains in effect for this portion of our
Sierra zones Saturday morning through late Saturday evening. With
snow levels dropping to this level, some light snow falling on
the Kern mountain passes can not be ruled out late Saturday night
into early Sunday morning on the back side of the exiting storm
system. This possibility will continue to be monitored.

Sunday and Monday will bring a break from precip as models move
the Pacific high pressure ridge into the west coast. We can
expect temperatures to continue slightly below normal with
overnight fog development in the San Joaquin Valley each day.

Models are in general agreement with a closed upper low pressure
system dropping down off the coast early next week. There are still
trajectory and timing differences but it is progged to stay mainly
offshore before swinging inland near southern CA Wednesday into
Thursday. This will return unsettled conditions, with additional
rainfall across our area and more accumulating snow in the higher
elevations.

&&

.AVIATION...
MVFR conditions will prevail in the north facing slopes of the
Tehachapi mountains with areas of IFR in light precipitation until
12z Saturday. Areas of MVFR visiblities in mist are expected across
the San Joaquin Valley after 08z. Precipitation spreading north to
south after 15z Saturday with IFR conditions developing over the
Sierra Nevada with mountain obscurations. VFR conditions will
prevail across the Kern County Desert during the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Winter Weather Advisory from 7 AM to 10 PM PST Saturday CAZ096.

&&

public...DCH
avn/fw...DCH
synopsis...DCH

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 3:24 AM PSTWinter Weather AdvisoryHNX30 hr

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.